MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW
Catalog Number SEP7D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a brachycephalic fistula using an indigo system separator 7d (sep7d), an indigo system aspiration catheter 7d (cat7d), and a non-penumbra introducer sheath.It was reported that the patient's anatomy was tortuous.During the procedure, the physician completed two passes in the target location using the sep7d and cat7d.The physician then observed under fluoroscopy that the wire distal to the bulb of the sep7d had fractured and was embedded in the vessel wall.Therefore, the sep7d was removed from the patient.The physician then attempted to aspirate the wire of the sep7d using the cat7d, without success.The physician decided to leave the wire of the sep7d in the patient.The procedure was completed using an indigo system separator 7 (sep7) and the same cat7d.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report: section h.Box 5.Labeled for single use.Evaluation of the returned indigo system separator 7d (sep7d) confirmed that the separator wire distal to the bulb was fractured.Evaluation also revealed damage to the separator bulb and pusher wire proximal to the bulb.This type of damage typically occurs if the sep7d is repeatedly manipulated into tough clot burden during use.The core wire and separator tip may fatigue and may subsequently fracture.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21403824
Report Number3005168196-2025-00043
Device Sequence Number18478053
Product Code QEW
UDI-Device Identifier00815948023994
UDI-Public00815948023994
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Catalogue NumberSEP7D
Device Lot NumberH00003030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale